Teichmüller Spaces of Generalized Hyperelliptic Manifolds

  • Fabrizio CataneseEmail author
  • Pietro Corvaja
Part of the Springer INdAM Series book series (SINDAMS, volume 21)


In this paper we answer two questions posed by Catanese (Bull Math Sci 5(3):287–449, 2015), thus achieving in particular a description of the connected components of Teichmüller space corresponding to Generalized Hyperelliptic Manifolds X. These are the quotients X = TG of a complex torus T by the free action of a finite group G, and they are also the Kähler classifying spaces for a certain class of Euclidean crystallographic groups \(\Gamma\), the ones which are torsion free and even.


Crystallographic groups Generalized hyperelliptic manifolds Group actions on tori 



The present work took place in the framework of the ERC Advanced grant n. 340258, ‘TADMICAMT’.


  1. 1.
    A. Andreotti, W. Stoll, Extension of holomorphic maps. Ann. Math. (2) 72, 312–349 (1960)Google Scholar
  2. 2.
    G. Bagnera, M. de Franchis, Le superficie algebriche le quali ammettono una rappresentazione parametrica mediante funzioni iperellittiche di due argomenti. Mem. di Mat. e di Fis. Soc. It. Sc. (3) 15, 253–343 (1908)Google Scholar
  3. 3.
    W. Barth, C. Peters, A. Van de Ven, Compact Complex Surfaces. Ergebnisse der Mathematik und ihrer Grenzgebiete (3), vol. 4 (Springer, Berlin, 1984). Second edition by W. Barth, K. Hulek, C. Peters, A. Van de Ven, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A, 4 (Springer, Berlin, 2004)Google Scholar
  4. 4.
    I. Bauer, F. Catanese, Inoue type manifolds and Inoue surfaces: a connected component of the moduli space of surfaces with K 2 = 7, p g = 0. Geometry and arithmetic. EMS Series of Congress Reports, European Mathematical Society, Zürich (2012)Google Scholar
  5. 5.
    I. Bauer, F. Catanese, D. Frapporti, Generalized Burniat type surfaces and Bagnera-de Franchis varieties. J. Math. Sci. Univ. Tokyo 22, 55–111 (2015)MathSciNetzbMATHGoogle Scholar
  6. 6.
    L. Bieberbach, Über die Bewegungsgruppen der euklidischen Räume. (Erste Abhandlung) Ann. Math. 70, 297–336 (1911)Google Scholar
  7. 7.
    L. Bieberbach, Über die Bewegungsgruppen der euklidischen Räume. (Zweite Abhandlung). Die Gruppen mit einem endlichen Fundamentalbereich. Ann. Math. 72, 400–412 (1912)Google Scholar
  8. 8.
    F. Catanese, Compact complex manifolds bimeromorphic to tori, in Abelian Varieties (Egloffstein, 1993) (de Gruyter, Berlin, 1995), pp. 55–62zbMATHGoogle Scholar
  9. 9.
    F. Catanese, Deformation types of real and complex manifolds, in Contemporary Trends in Algebraic Geometry and Algebraic Topology (Tianjin, 2000). Nankai Tracts in Mathematics, vol. 5 (World Scientific, River Edge, NJ, 2002), pp. 195–238Google Scholar
  10. 10.
    F. Catanese, Deformation in the large of some complex manifolds, I. Ann. Mat. Pura Appl. (4) Volume in Memory of Fabio Bardelli 183(3), 261–289 (2004)Google Scholar
  11. 11.
    F. Catanese, A superficial working guide to deformations and moduli, in Handbook of Moduli, vol. I. Advanced Lectures in Mathematic, vol. 24 (International Press, Somerville, MA, 2013), pp. 161–215Google Scholar
  12. 12.
    F. Catanese, Topological methods in moduli theory. Bull. Math. Sci. 5(3), 287–449 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    A. Demleitner, Classification of Bagnera-de Franchis varieties in small dimensions. arXiv:1604.07678 (Submitted on 26 Apr 2016 (v1), last revised 20 Feb 2017 (this version, v2))Google Scholar
  14. 14.
    F. Enriques, F. Severi, Mémoire sur les surfaces hyperelliptiques. Acta Math. 32, 283–392 (1909); 33, 321–403 (1910)Google Scholar
  15. 15.
    N. Jacobson, Basic Algebra. II (W. H. Freeman, San Francisco, CA, 1980), xix+666 pp.Google Scholar
  16. 16.
    H. Lange, Hyperelliptic varieties. Tohoku Math. J. (2) 53(4), 491–510 (2001)Google Scholar
  17. 17.
    K. Uchida, H. Yoshihara, Discontinuous groups of affine transformations of \(\mathbb{C}^{3}\). Tohoku Math. J. (2) 28(1), 89–94 (1976)Google Scholar

Copyright information

© Springer International Publishing AG, a part of Springer Nature 2017

Authors and Affiliations

  1. 1.Lehrstuhl Mathematik VIIIMathematisches Institut der Universität BayreuthBayreuthGermany
  2. 2.Dipartimento di Scienze Matematiche, Informatiche e FisicheUniversitá di UdineUdineItaly

Personalised recommendations